MAUDE Adverse Event Report: CONMED LARGO MINI-AGGRESSOR; FORCEPS, GENERAL & PLASTIC SURGERY

CONMED LARGO MINI-AGGRESSOR; FORCEPS, GENERAL & PLASTIC SURGERY
Catalog Number 32.16334
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 32.16334, mini-aggressor forceps, 15° up, 2.75 mm x 130 mm, was being used during an arthroscopy procedure on (b)(6) 2024 when it was reported, ¿rod fracture during operation.".There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment was requested and found that the device was broken during use.A fragment fell into the patient and was retrieved with forceps.The procedure was completed with a device from another set.The incident caused a 10-minute delay in the procedure.The patient status is listed as ¿steady¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of 30 complaints, regarding 30 devices, for this device family and failure mode.During this same time frame 10,160 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.003.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 32.16334, mini-aggressor forceps, 15° up, 2.75 mm x 130 mm, was being used during an arthroscopy.Procedure on (b)(6)2024 when it was reported, ¿rod fracture during operation.".There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment was requested and found that the device was broken during use.A fragment fell into the patient and was retrieved with forceps.The procedure was completed with a device from another set.The incident caused a 10-minute delay in the procedure.The patient status is listed as ¿steady¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
MINI-AGGRESSOR
Common Device Name
FORCEPS, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20693775
Report Number1017294-2024-00132
Device Sequence Number15599416
Product Code GEN
UDI-Device Identifier10845854038093
UDI-Public(01)10845854038093(11)240222
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32.16334
Device Lot NumberLAA03273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient Age62 YR
Patient SexUnknown
Patient EthnicityNon Hispanic